MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® 3.0 MAINFRAME; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® 3.0 MAINFRAME; STIMULATOR, NERVE
Model Number 8253001RF
Medical Device Problem Codes Use of Device Problem (1670); Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: 8253200rf, serial/lot #: (b)(4), udi#: (b)(4).Analysis results for the mainframe were not available as of the date of this report.A follow-up report will be submitted when analysis is complete; analysis could not duplicate the issue with the patient interface, however, analysis found that the cable clip was loose.The wave washer was replaced and the device was tested and passed all manufacturing specifications.(b)(4) applies to the mainframe device; (b)(4) applies to the patient interface.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the mainframe and patient interface had an interference/increased feedback during monitoring and were not functioning properly during the procedure.The surgeon did not want to troubleshoot to resolve the feedback since the procedure was almost finished, instead the surgeon requested to swap out the devices which would be quicker than trying to troubleshoot the device issue.The hcp noted that the continuous feedback sound was more annoying to the surgeon than a problem with the monitoring.There was just a short delay in the procedure while swapping out the devices.The case was completed with new system devices (mainframe and patient interface).There was no patient impact.
 
Additional Manufacturer Narrative
Analysis of the mainframe could not duplicate the customer's issue of increased feedback during monitoring and not functioning properly since there was no fault found with the device.As a precautionary measure, the device was placed in a burn-in for 4 hours to observe for any failure.The device never failed.The device was tested and passed all manufacturing specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® 3.0 MAINFRAME
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8096406
Report Number1045254-2018-00642
Device Sequence Number1988010
Product Code ETN
UDI-Device Identifier00643169871014
UDI-Public00643169871014
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K083124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8253001RF
Device Catalogue Number8253001RF
Device Lot Number214086048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1